APPROXIMATION OF ESTIMATES IN THE SUSCEPTIBLE-INFECTIOUS-REMOVED EPIDEMIC MODEL
Changhyuck Oh1 Show affiliations
- Yeungnam University, Korea
Journal of Mathematics and Statistics, Volume 9, Issue 1, pp. 38–42 · doi.org/10.3844/jmssp.2013.38.42
Abstract
In this note, a simple approximation for the maximum likelihood estimates of infection and removal parameters used in the Susceptible-Infectious-Removed (SIR) epidemic model is presented. This approximation can be applied when the numbers of susceptible and infected individuals are observable only at discrete points in time. Since, in such cases, a closed form of the likelihood function is generally too complicated to obtain, the proposed approximation method represents an important advance. Simulation results show that the method yields approximations quite close to the maximum likelihood estimates obtained under continuous observation.
Licence and reuse
Free to read. This article carries the publisher’s copyright, as printed on it: © 2013 Science Publications. It is free to read; ask us before reusing it.
How to reuse this articleResponses (0)
About this article
Oh, C. (2013). APPROXIMATION OF ESTIMATES IN THE SUSCEPTIBLE-INFECTIOUS-REMOVED EPIDEMIC MODEL. Journal of Mathematics and Statistics, 9(1), 38–42. https://doi.org/10.3844/jmssp.2013.38.42
- Licence
- © Science Publications
- Issue
- Volume 9, Issue 1
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
